MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states customer contacted a siemens customer care center (ccc) and reported a falsely elevated concentrated carbon dioxide (co2_c) result that was obtained on a patient sample on an advia chemistry xpt instrument.The quality control (qc) and calibration were acceptable on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse evaluated the aspiration performance of the wash up/down assembly (wud) nozzles and did not find a blockage.Then, the cse started a system shutdown wash and observed that the cuvettes started to overflow when aspirating on vacuum trap 1 (vtr1).The cse also observed a blockage in the elbow fitting of the vacuum out electronic valve 1 (voev1), which was restricting the vacuum and causing the cuvette overflow.Then, the cse drained the contaminated bath oil from the instrument and cleaned the build-up from around the reaction bath.The cse fitted a new rotary reaction vessel (rrv) oil filter and primed the instrument with fresh reaction bath oil.The cse also checked lamp energy and performed cell blank.Lastly, the cse ran qc, which recovered acceptably.The cause of the falsely elevated co2_c result is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
A falsely elevated concentrated carbon dioxide (co2_c) result was obtained on a patient sample on an advia chemistry xpt instrument.The erroneous result was not reported to the physician(s).The sample was repeated on the same instrument.The repeat result recovered lower than the erroneous result and was considered correct.There are no known reports of patient interventions or adverse health consequences due to the falsely elevated co2_c result.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key17291055
Report Number2432235-2023-00214
Device Sequence Number12353810
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown